Alert archive / South Carolina / River Flood Warnings in 2021
River Flood Warning 25, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Jul 24, 2021, 3:37 AM EDT for Orangeburg County, South Carolina. It took effect at Jul 24, 2021, 5:58 AM EDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jul 24, 2021, 5:58 AM EDT
- Expired
- Jul 25, 2021, 10:38 PM EDT
- In force
- 41 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point N. Fork Edisto River at Orangeburg (ORBS1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02173500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
824 WGUS42 KCAE 240737 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Columbia SC 337 AM EDT Sat Jul 24 2021 ...The National Weather Service in Columbia SC has issued a Flood Warning for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this afternoon at 345 PM EDT. && SCC075-241945- /O.NEW.KCAE.FL.W.0025.210724T0958Z-210725T1828Z/ /ORBS1.1.ER.210724T0958Z.210724T1200Z.210724T1827Z.NO/ 337 AM EDT Sat Jul 24 2021 The National Weather Service in Columbia has issued a * Flood Warning for the North Fork Edisto River At Orangeburg. * Until early tomorrow afternoon. * At 3:00 AM EDT Saturday the stage was 7.8 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early this morning. It will then fall below flood stage this afternoon to 6.1 feet Wednesday evening. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CAL
7 follow-up statements
275 WGUS82 KCAE 241017 FLSCAE Flood Statement National Weather Service Columbia SC 617 AM EDT Sat Jul 24 2021 ...The Flood Warning is extended for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 615 PM EDT. && SCC075-242230- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T0200Z/ /ORBS1.1.ER.210724T0920Z.210724T1800Z.210725T0200Z.NO/ 617 AM EDT Sat Jul 24 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until late tomorrow evening. * At 6:00 AM EDT Saturday the stage was 8.1 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.2 feet this afternoon. It will then fall below flood stage late this evening. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CAL
088 WGUS82 KCAE 241410 FLSCAE Flood Statement National Weather Service Columbia SC 1010 AM EDT Sat Jul 24 2021 ...The Flood Warning is extended for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 1015 PM EDT. && SCC075-250215- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T1200Z/ /ORBS1.1.ER.210724T0920Z.210725T0000Z.210725T1200Z.NO/ 1010 AM EDT Sat Jul 24 2021 ...The Flood Warning is now in effect until Monday morning... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until Monday morning. * At 10:00 AM EDT Saturday the stage was 8.3 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:00 AM EDT Saturday was 8.3 feet. * Forecast...The river is expected to rise to a crest of 8.4 feet this evening. It will then fall below flood stage tomorrow morning. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ gpl
583 WGUS82 KCAE 242021 FLSCAE Flood Statement National Weather Service Columbia SC 421 PM EDT Sat Jul 24 2021 ...The Flood Warning is extended for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued tonight. && SCC075-251230- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T2000Z/ /ORBS1.1.ER.210724T0920Z.210724T2000Z.210725T2000Z.NO/ 421 PM EDT Sat Jul 24 2021 ...The Flood Warning is now in effect until Monday afternoon... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until Monday afternoon. * At 4:00 PM EDT Saturday the stage was 8.5 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 4:00 PM EDT Saturday was 8.5 feet. * Forecast...The river is expected to fall below flood stage tomorrow afternoon and continue falling to 6.5 feet early Thursday afternoon. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. * Impact...At 10.0 feet, Farmland and lowlands along Highway 301 near Orangeburg become flooded at stages above 10 ft. * Flood History...This crest compares to a previous crest of 8.4 feet on 11/12/2020. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CRL
307 WGUS82 KCAE 250143 FLSCAE Flood Statement National Weather Service Columbia SC 943 PM EDT Sat Jul 24 2021 ...The Flood Warning is extended for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued early Sunday morning. && SCC075-251500- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210727T0000Z/ /ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0000Z.NO/ 943 PM EDT Sat Jul 24 2021 ...The Flood Warning is now in effect until Monday evening... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until Monday evening. * At 9:00 PM EDT Saturday the stage was 8.5 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 PM EDT Saturday was 8.5 feet. * Forecast...The river is expected to fall below flood stage Sunday evening and continue falling to 6.6 feet Thursday evening. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. * Impact...At 10.0 feet, Farmland and lowlands along Highway 301 near Orangeburg become flooded at stages above 10 ft. * Flood History...This crest compares to a previous crest of 8.4 feet on 11/12/2020. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CRL
533 WGUS82 KCAE 251425 FLSCAE Flood Statement National Weather Service Columbia SC 1025 AM EDT Sun Jul 25 2021 ...The Flood Warning continues for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 1030 PM EDT. && SCC075-260230- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210726T2100Z/ /ORBS1.1.ER.210724T0920Z.210725T0100Z.210725T2100Z.NO/ 1025 AM EDT Sun Jul 25 2021 ...The Flood Warning is now in effect until tomorrow afternoon... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until tomorrow afternoon. * At 10:00 AM EDT Sunday the stage was 8.3 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 10:00 AM EDT Sunday was 8.5 feet. * Forecast...The river is expected to fall below flood stage late this afternoon and continue falling through midweek. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ gpl
965 WGUS82 KCAE 260124 FLSCAE Flood Statement National Weather Service Columbia SC 924 PM EDT Sun Jul 25 2021 ...The Flood Warning is extended for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents and those with interests near the river should monitor rising water levels and take action if necessary. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued later tonight. && SCC075-261330- /O.EXT.KCAE.FL.W.0025.000000T0000Z-210727T0127Z/ /ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0127Z.NO/ 924 PM EDT Sun Jul 25 2021 ...The Flood Warning is now in effect until late tomorrow evening... The Flood Warning continues for the North Fork Edisto River At Orangeburg. * Until late tomorrow evening. * At 9:00 PM EDT Sunday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 PM EDT Sunday was 8.5 feet. * Forecast...The river is expected to fall below flood stage later tonight and continue falling to 6.1 feet Friday evening. * Impact...At 8.0 feet, Some minor flooding occurs along the boardwalk at Edisto Gardens. Downstream from the Highway 301 bridge, some roads off Chiquita street near the river begin to flood. * Impact...At 10.0 feet, Farmland and lowlands along Highway 301 near Orangeburg become flooded at stages above 10 ft. * Flood History...This crest compares to a previous crest of 8.4 feet on 11/12/2020. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CRL
988 WGUS82 KCAE 260238 FLSCAE Flood Statement National Weather Service Columbia SC 1038 PM EDT Sun Jul 25 2021 ...The Flood Warning is cancelled for the following rivers in South Carolina... North Fork Edisto River At Orangeburg affecting Orangeburg County. SCC075-260345- /O.CAN.KCAE.FL.W.0025.000000T0000Z-210726T0238Z/ /ORBS1.1.ER.210724T0920Z.210725T0100Z.210726T0140Z.NO/ 1038 PM EDT Sun Jul 25 2021 ...The Flood Warning for the North Fork Edisto River At Orangeburg has been cancelled... The Flood Warning is cancelled for the North Fork Edisto River At Orangeburg. * At 10:00 PM EDT Sunday the stage was just below 8.0 feet. * Flood stage is 8.0 feet. * Forecast...The river is expected to continue to fall to 6.1 feet Friday evening. && LAT...LON 3355 8092 3342 8082 3336 8091 3354 8100 $$ CRL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jul 24, 1:50 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 24, 1:50 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Columbia SC 150 AM EDT Sat Jul 24 2021 .SYNOPSIS... Drier weather is expected for the weekend, as seasonally low PWs work into the region. By Monday, PWs are expected to gradually increase ahead of an approaching cold front. Scattered to numerous showers and thunderstorms are then expected from Monday through Wednesday evening. Uncertainty then develops by Thursday and Friday. Temps will be near normal - highs in the 90s and lows in the 70s. && .NEAR TERM /THROUGH TONIGHT/... Should remain fairly benign across much of the forecast area today and through tonight. Guidance is relatively consistent with keeping the majority of showers/storms more in the upstate of SC/GA/NC during the afternoon hours. Can not rule out an isolated shower/storm moving close to the extreme western cwa late in the afternoon, but much of the cwa will remain dry through the near term. High temperatures this afternoon remain close to normal, with readings in the lower 90s. Overnight lows generally around 70. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Sunday looks to be more of the same, albeit with some increasing moisture. Ensemble guidance continues to suggest low chances of instability developing, and forecast soundings fall in line with that as well. Without any obvious forcing mechanisms in place, Sunday should be another benign day. Highs will be a touch warmer as heights rise a bit, topping out in the low and mid 90s. Overnight, lows should be back to where they have been with higher surface dewpoints returning. Expect low 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Little has changed with the long term period over the last day or so, with the exception of some increased uncertainty with the pattern towards the end of the period. Overall, it looks seasonal with regards to temperatures and rain chances. By Monday, PWs will begin increasing again as heights rise slightly and southerly and southwesterly flow increases. This will be ahead of a cold front that will drag through the region during the week. Troughiness is expected to follow this in the eastern US through Wednesday/Thursday as shortwaves reinforce the parent trough over the Northeastern US. Some uncertainty develops with how this evolves towards Friday as some ensemble members show a more amplified trough by the end of the week, which would change the forecast. Will side towards an expectation of rising heights during this time. Sensible weather will be very seasonal. Monday will be quite warm with slightly rising heights and southwesterly flow ahead of the front. Some isolated showers & storms may keep this in check, but I'm expecting mid 90s everywhere. Tuesday-Wednesday looks active, with widespread showers and thunderstorms developing along the front. Ensemble guidance indicates >70% chances of 1000 j/kg of CAPE developing both days, giving confidence that we'll see numerous storms develop both days. This should limit overall high temps a bit, and I'm going slightly below guidance. There is a good bit of uncertainty on Thursday and Friday, owing to pattern evolution questions and uncertainty about where the front will eventually set up. I really don't think the front will push through the area, and expect at least scattered shower/storm chances to remain. Highs will continue to be in the 90s throughout the week, with lows in the 70s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Mostly VFR conditions expected... Satellite imagery shows clear to mostly clear skies across the CWA. While some locations may see hazy skies from lingering smoke, VFR conditions should dominate at all terminals this morning except at AGS where periods of low visibility due to patchy fog will continue until around 12Z. Scattered cumulus with 4000-6000 foot bases are likely to develop around 15Z continuing through the rest of the day. The chance of precipitation is low. Winds will remain generally light with high pressure in control. Quiet weather and VFR conditions are in store for the overnight hours. EXTENDED AVIATION OUTLOOK...Early morning restrictions possible at fog prone sites AGS/OGB. Scattered showers and thunderstorms chances increase again for Tuesday and Wednesday as a frontal system moves into the area. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Nearby
River Flood Warnings in South Carolina, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.